Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 101, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 22, 2001, 7:17 PM CDT for Pontotoc County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 22, 2001, 7:17 PM CDT (00:17 UTC)
- Expired
- Apr 22, 2001, 8:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pontotoc County, OK
The radar
The Norman radar (KTLX), 82 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 7:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2594 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
480 WUUS54 KOUN 230017 SVROKC OKC123-230100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 717 PM CDT SUN APR 22 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA * UNTIL 800 PM CDT * AT 717 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES SOUTH OF VANOSS...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE ADA AND VANOSS HAIL UP TO THE SIZE OF NICKELS AND 60 MPH WINDS ARE LIKELY WITH THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3470 9694 3457 9675 3474 9643 3491 9681 DLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:20 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Apr 22, 3:20 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 320 PM CDT SUN APR 22 2001 FAR W PART OF CWA IS OUT OF THE CONVECTIVE THREAT, WHILE E AND ESPECIALLY SE ZONES WILL REMAIN IN THE MOIST AIR - AND THUS THE SEVERE THREAT - UNTIL LL MOISTURE IS DRIVEN OUT BY THE SECONDARY COLD FRONT LATE TONIGHT. IN BETWEEN IS SOMETHING OF A DILEMMA, AS MODELS DEPICT THE FRONT/DRYLINE, AND THUS THE T-STORM THREAT, LINGERING ACROSS CENTRAL ZONES INTO THIS EVENING. CURRENT SQUALL LINE HAS MOVED OFF THE DRYLINE BASED ON LATEST MESONET ANALYSIS, SUGGESTING SEVERAL POSSIBILITIES. STORMS COULD REDEVELOP ALONG OR AHEAD OF THE SURFACE DRYLINE AND BEHIND THE CURRENT LINE. CURRENT LINE COULD BECOME MORE BROKEN, WHICH WOULD INCREASE THE TORNADO THREAT. AND WE STILL THINK THERE IS POTENTIAL FOR NEW STORMS TO GO UP AHEAD OF THE LINE, ESPECIALLY IN S AND SE PARTS OF THE AREA. THERE MAY BE SOME LAST-MINUTE REVISIONS TO THE 1ST-PERIOD FORECAST, DEPENDING ON HOW THINGS EVOLVE OVER THE NEXT HOUR OR SO. BUT CURRENT PLAN IS TO KEEP LIKELY POPS NEAR AND E OF I-35 THIS EVENING, LEAVE THE W DRY, AND HAVE A SUBSTANTIAL POP GRADIENT IN BETWEEN. STRONG WINDS CONTINUE IN THE S FLOW AHEAD OF THE STORMS, AND IN THE SW FLOW BEHIND IT. WIND ADVISORY WILL BE CONTINUED THIS EVENING FOR ALL BUT THE SE ZONES. LUCKILY THE PATTERN CONTINUES TO LOOK BENIGN AFTER TONIGHT, WITH LARGE-SCALE RIDGING WORKING SLOWLY E FROM THE ROCKIES TOWARD THE PLAINS. LOOKS MORE LIKE A LATE SUMMER PATTERN THAN MID SPRING. CONTINUED DRY WITH A GRADUAL WARMING TREND WED THRU SUN. FCSTID = 24 PRELIM NUMBERS... OKC 50 66 45 73 / 70 10 0 0 HBR 48 68 42 77 / 0 0 0 0 SPS 53 70 45 76 / 40 0 0 0 GAG 43 65 36 72 / 0 0 0 0 PNC 50 64 42 72 / 70 10 0 0 DUA 57 69 47 75 / 70 10 0 0 .OUN... OK...WIND ADVISORY THIS EVENING OKZ004>031-033>040-044-045*. TX...WIND ADVISORY THIS EVENING TXZ083>090.
In the hours before
Local storm report, Apr 22, 2:21 PM CDT, 4 hours 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
221 PM CDT SUN APR 22 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM 2 E GEARY OK 60 MPH WIND GUST
04/22/01 CANADIAN REPORTED BY PUBLIC
0215 PM BOONE OK 60 MPH WIND GUST
04/22/01 CADDO REPORTED BY PUBLICLocal storm report, Apr 22, 3:07 PM CDT, 4 hours 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
307 PM CDT SUN APR 22 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM 2 MN HENNESSEY OK 60 MPH WIND GUST
04/22/01 KINGFISHER REPORTED BY PUBLICLocal storm report, Apr 22, 4:22 PM CDT, 2 hours 55 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
422 PM CDT SUN APR 22 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0402 PM NORMAN OK .75 INCH HAIL
04/22/01 CLEVELAND REPORTED BY OFF-DUTY NWS
EMPLOYEE
0402 PM NORMAN OK 60 MPH WIND GUST
04/22/01 CLEVELAND REPORTED BY OFF-DUTY NWS
EMPLOYEE
0405 PM 5 SE NEWCASTLE OK WIND DAMAGE
04/22/01 MCCLAIN 4-6 INCH TREE LIMBS DOWN
REPORTED BY PUBLIC
0403 PM NEWCASTLE OK 60 MPH WIND GUST
04/22/01 MCCLAIN REPORTED BY P.D.
0408 PM 2 W NORMAN OK 1.75 INCH HAIL
04/22/01 CLEVELAND REPORTED BY HAM/SPOTTER
0410 PM NORMAN OK 1.00 INCH HAIL
04/22/01 CLEVELAND REPORTED BY OFF-DUTY NWS
EMPLOYEE
0419 PM 2 W LINDSAY OK 60 MPH WIND GUST
04/22/01 GARVIN REPORTED BY COOP OBSERVER
0420 PM MIDWEST CITY OK .75 INCH HAIL
04/22/01 OKLAHOMA REPORTED BY HAM/SPOTTERSpecial weather statement, Apr 22, 5:16 PM CDT, 2 hours 1 minute before
OKZ005-010-015-016-022-035-037-TXZ085-088-222250- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 516 PM CDT SUN APR 22 2001 ...TORNADO WATCH NUMBER 170 IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... IN OKLAHOMA...DEWEY...CUSTER...WASHITA...KIOWA...AND TILLMAN. IN TEXAS...BAYLOR AND WILBARGER. STRONG THUNDERSTORMS HAVE MOVED EAST OF THESE COUNTIES AND FURTHER SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. 02
Special weather statement, Apr 22, 5:57 PM CDT, 1 hour 20 minutes before
OKZ005-006-011-017-023-038-044-TXZ086-089-222330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 557 PM CDT SUN APR 22 2001 ...TORNADO WATCH NUMBER 170 IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... IN OKLAHOMA...WOODS...ALFALFA...MAJOR...BLAINE...CADDO... COMANCHE...AND COTTON. IN TEXAS...WICHITA AND ARCHER. SEVERE THUNDERSTORMS HAVE MOVED EAST OF THESE COUNTIES AND FURTHER SEVERE THUNDERSTORM DEVELOPMEmNT IS NOT EXPECTED. 02
Local storm report, Apr 22, 6:38 PM CDT, 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
638 PM CDT SUN APR 22 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM NORMAN OK .88 INCH HAIL
04/22/01 CLEVELAND REPORTED BY OFF-DUTY NWS
EMPLOYEE
0435 PM 4 N LUTHER OK 70 MPH WIND GUST
04/22/01 OKLAHOMA PUBLIC REPORT (E)
0435 PM 4 N LUTHER OK .75 INCH HAIL
04/22/01 OKLAHOMA PUBLIC REPORT
0445 PM 3 W TRYON OK 60 MPH WIND GUST
04/22/01 LINCOLN ESTIMATED BY EM
0445 PM 3 W TRYON OK .75 INCH HAIL
04/22/01 LINCOLN REPORTED BY EM
0505 PM 8 E NOBLE OK 60 MPH WIND GUST
04/22/01 CLEVELAND PUBLIC REPORT (E)
0514 PM PINK OK 60 MPH WIND GUST
04/22/01 POTTAWATOMIE PUBLIC REPORT (E)
0530 PM AGRA OK 60 MPH WIND GUST
04/22/01 LINCOLN PUBLIC REPORT (E)
0542 PM CUSHING OK 65 MPH WIND GUST
04/22/01 PAYNE ESTIMATED BY PD
LANEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:49 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 26 min |
| Apr 23, 1:29 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 46 min |
| Apr 23, 2:14 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.